Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 11, 2011, 12:09 AM CDT for Iroquois County, Kankakee County, Illinois; 4 counties in Indiana. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 12:09 AM CDT (05:09 UTC)
- Expired
- Apr 11, 2011, 12:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Kankakee County, IL, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:17 AM CDT | TSTM WND DMG | De Motte, IN | TREE LIMBS DOWN. |
| Apr 11, 12:18 AM CDT | TSTM WND GST 51 | Valparaiso, IN | |
| Apr 11, 12:18 AM CDT | NON-TSTM WND GST 51 | Valparaiso, IN | |
| Apr 11, 12:20 AM CDT | TSTM WND DMG | Wheatfield, IN | POWERPOLE AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS53 KLOT 110509
SVRLOT
ILC075-091-INC073-089-111-127-110545-
/O.NEW.KLOT.SV.W.0009.110411T0509Z-110411T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1209 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
JASPER COUNTY IN NORTHWEST INDIANA...
LAKE COUNTY IN NORTHWEST INDIANA...
NEWTON COUNTY IN NORTHWEST INDIANA...
PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 1245 AM CDT
* AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VALPARAISO TO 7 MILES NORTH OF SHELDON...AND MOVING NORTHEAST
AT 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PERCY JUNCTION...FORESMAN...MALDEN AND PEMBROKE AROUND 1215 AM CDT.
REMINGTON...FAIR OAKS AND KOUTS AROUND 1220 AM CDT.
PLEASANT RIDGE...RENSSELAER...COLLEGEVILLE AND SURREY AROUND 1225
AM CDT.
MOODY...HANGING GROVE...MCCOYSBURG AND DUNNS BRIDGE AROUND 1230 AM
CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MOUNT
AYR AND WHEATFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4091 8698 4084 8698 4083 8709 4074 8710
4071 8797 4153 8733 4166 8693 4091 8693
TIME...MOT...LOC 0509Z 241DEG 62KT 4154 8699 4089 8754
WIND...HAIL 60MPH <.50IN
$$
BIRK1 follow-up statement
351
WWUS53 KLOT 110527
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1227 AM CDT MON APR 11 2011
ILC075-091-INC073-089-111-127-110545-
/O.CON.KLOT.SV.W.0009.000000T0000Z-110411T0545Z/
KANKAKEE IL-IROQUOIS IL-PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
1227 AM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAKE...JASPER...NEWTON...PORTER...NORTHEASTERN IROQUOIS AND
SOUTHEASTERN KANKAKEE COUNTIES UNTIL 1245 AM CDT...
AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES EAST OF TRAIL CREEK TO SURREY...MOVING NORTHEAST AT 70
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GIFFORD AROUND 1235 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4091 8693 4091 8698 4084 8698 4083 8709
4074 8710 4071 8797 4113 8761 4132 8724
4161 8707 4166 8693
TIME...MOT...LOC 0527Z 241DEG 62KT 4168 8662 4104 8718
WIND...HAIL 60MPH <.50IN
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:57 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 10, 11:57 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1157 PM CDT SUN APR 10 2011
.MESOSCALE DISCUSSION...
747 PM CDT
CONVECTION IS TRYING AND STRUGGLING TO GET ITS ACT TOGETHER OVER
WESTERN ILLINOIS AT THIS TIME...BUT STILL A BIT UNCLEAR HOW
CONVECTION WILL EVOLVE THIS EVENING. CURRENT/ATTEMPTED STORMS
SEEM TO BE DEVELOPING ALONG SUBTLE PRE-FRONTAL CONVERGENCE ZONE
LOCATED JUST AHEAD OF THE SYNOPTIC SCALE COLD FRONT OVER EASTERN
IOWA. AS COLD FRONT CATCHES UP WITH THIS WEAK PRE-FRONTAL
CONVERGENCE WOULD EXPECT TO SEE AN STRENGTHENING CONVERGENCE AND
POSSIBLY AN INCREASE IN THUNDERSTORMS.
LATE AFTERNOON SOUNDINGS FROM ILX/DVN AS WELL AS ACARS SOUNDINGS OUT
OF ORD/MDW SHOWED VERY STRONG INVERSION...HOWEVER 00Z DVN SOUNDING
AND SERIES OF ACARS SOUNDINGS OUT OF ORD SHOW THE EFFECTS OF STRONG
ASCENT WITH CAP ESSENTIALLY LIFTED RIGHT THROUGH. SPC MESOANALYSIS
STILL SHOWS MODERATE AMOUNTS OF MLCINH IN PLACE WHICH IS LIKELY
PARTIALLY THE REASON FOR THE STRUGGLING OF THE CURRENT STORMS.
RUC SUGGESTS THAT CINH WILL WEAKEN THIS EVENING...SO WHILE CURRENT
RADAR TRENDS DONT APPEAR IMPRESSIVE WE COULD STILL SEE A RESURGENCE
IN CONVECTION. LOW LEVEL SHEAR HAS INCREASED IN THE PAST HOUR AND A
HALF WITH 3KM MSL WINDS INCREASING FROM 40KT TO 50KT...AND LIKELY TO
INCREASE FURTHER. ASSUMING CONVECTION DOES INDEED SHOW A RESURGENCE
THEN THERE WOULD STILL BE AN APPRECIABLE SEVERE THREAT THIS EVENING.
IN FACT...GIVEN DISCRETE CELL...IT DOES APPEARS AS THOUGH CONDITIONS
WILL GROW INCREASINGLY FAVORABLE FOR TORNADOES AS WELL AS LARGE HAIL
AS LCL HEIGHTS COME DOWN A BIT WITH STRONG LOW LEVEL SHEAR.
HOWEVER...IT ALSO APPEARS THAT CLOUD BEARING LAYER SHEAR VECTORS
WILL BECOME INCREASINGLY ALLIGNED WITH THE BOUNDARY LEADING MAKING A
MORE LINEAR STORM MODE MORE PROBABLE.
STRONG PRESSURE FALLS TO OUR NORTH SHOULD KEEP SURFACE WINDS UP AND
SLOW THE DECOUPLING PROCESS...SO POTENTIAL FOR STORMS TO BE ROOTED
IN THE BOUNDARY LAYER MAY WELL LAST WELL INTO THE EVENING HOURS.
IZZI
&&
.DISCUSSION...
320 PM CDT
THIS AFTERNOON INTO EARLY MONDAY MORNING...
CONVECTIVE CHANCES AND MAGNITUDE REMAIN THE MAIN CONCERN THROUGH
THIS EVENING.SFC LOW PRESSURE NOW JUST NORTHEAST OF THE TWIN
CITIES WITH COLD FRONTAL BOUNDARY EXTENDING SOUTHWARD TO NEAR DES
MOINES AT 20Z. STRONG SOUTHWEST WINDS IN PLACE ACROSS THE LOCAL
AREA WITH GUSTS TO AROUND 30 KT IN SPOTS BUT MORE INTO THE UPPER
20S. SATELLITE SHOWS BAND OF ACCAS AND SOME LOW LEVEL CU EXTENDING FROM
NORTHERN WISCONSIN INTO NORTHWEST AND WEST CENTRAL ILLINOIS WELL
AHEAD OF THE FRONT. LATEST MESOANALYSIS SHOWS MIXED LAYER CAPE OF
1500-2000 J/KG ACROSS THE ILLINOIS COUNTIES WITH LOWER VALUES
ACROSS THE INDIANA COUNTIES. 0-6 KM SHEAR REMAINS STRONG IN THE
50-60 KT RANGE WITH 0-1 KM SHEAR HAVING FALLEN TO AROUND 10 KT.
THIS IS INTERESTING BUT IT MAY BE THAT WE HAVE MIXED DEEP ENOUGH
TO HOMOGENIZE THE LOW LEVEL WIND FIELD AND LIMIT THE AMOUNT OF
CHANGE. 12Z RAOBS SHOWED A SHARP CAP ACROSS THE WARM SECTOR WITH A
20Z DVN SOUNDING NOW SHOWING A 5 DEGREE CAP /10C AT THE BASE AND
15C AT THE TOP AROUND 7100 FT/. COMBINATION OF STRONG CAP AND
MINIMIZED LOW LEVEL CONVERGENCE DUE TO SOUTHWESTERLY LOW LEVEL
WINDS LOCALLY HAVE KEPT ANY NEW CONVECTIVE DEVELOPMENT FROM TAKING
PLACE. HOWEVER...STORMS SHOULD BEGIN TO DEVELOP IN CLOSER
PROXIMITY TO THE SFC LOW AND FRONT ACROSS SE MN...NE IA...AND
WESTERN WI SOON. THE MAIN QUESTION WILL BE HOW FAR SOUTH THIS
DEVELOPMENT OCCURS. WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH
MOVING NORTHEASTWARD FROM EASTERN KANSAS WHICH SHOULD HELP TO
ERODE CAP AT LEAST SOMEWHAT AS IT APPROACHES FROM THE SOUTHWEST.
RIGHT NOW...THE EXPECTATION IS THAT ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP TOWARDS THE MISSISSIPPI RIVER AFTER 22Z
OR SO IN RESPONSE TO THE UPPER TROUGH AND COINCIDENT WHERE LATEST
MESOANALYSIS SHOWS ENHANCED DEEP MOISTURE CONVERGENCE AND MOVE
EASTWARD. THIS SUPPORTS THE BEST CHANCE FOR THUNDERSTORM AND
ATTENDANT SEVERE THREAT THIS EVENING. OTHERWISE CONVECTION WOULD
BE TIED MORE CLOSELY TO THE FRONT WHICH WOULD SUGGEST A LATER
ARRIVAL OF ANY STORM ACTIVITY. THREAT-WISE...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREAT THIS EVENING. THERE IS AN
ISOLATED LOW...NOT ZERO...TORNADO THREAT THIS EVENING COINCIDENT
WITH INCREASE IN LOW LEVEL WIND FIELD AND INCREASE IN CAPE IN THE
LOWEST PART OF THE SOUNDING INDICATED BY FORECAST SOUNDINGS.
THEREFORE THE THREAT MAY BE MAXIMIZED TOWARDS SUNSET. HEAVY RAIN
WILL ALSO BE A THREAT THOUGH STORMS THEMSELVES WILL BE MOVING AT
BETTER THAN 50 MPH OR SO WITH A SLOWER EASTWARD PROGRESSION OF ANY
LINE THAT CAN DEVELOP. THIS PRESENTS A LOCALIZED FLOODING THREAT
WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES.
SECONDARY AREA OF STORMS WILL DEVELOP FURTHER SOUTH ALONG THE FRONT
IN BETTER PROXIMITY TO THE MAIN UPPER TROUGH. THIS WILL TRACK
ACROSS CENTRAL ILLINOIS AND MAY AFFECT THE FAR SOUTHERN CWA TOWARDS
THE PONTIAC...KANKAKEE...AND RENSSELAER AREAS LATER
TONIGHT...TOWARDS 06Z AND AFTER...WITH THEM LIKELY TO RECEIVE THE
MOST RAIN OF ANYBODY. THESE STORMS WILL PRESENT A DAMAGING WIND
THREAT OVERNIGHT.
OVERALL...AREAS NORTH AND SOUTH OF THE CWA HAVE MUCH BETTER SUPPORT
FOR DECENT COVERAGE OF STORMS WITH THE LOCAL AREA IN A MINIMUM IN
TERMS OF SUPPORT FOR COVERAGE.
MDB
MONDAY AND MONDAY NIGHT...
500MB TROUGH AXIS WILL CONTINUE TO PIVOT THROUGH AS THE COLD FRONTAL
BOUNDARY SLIDES TO THE EAST ACROSS THE EASTERN GREAT LAKES AND OHIO
VALLEY. BEHIND THIS FRONTAL BOUNDARY MUCH MORE SEASONAL TEMPERATURES
WILL DEVELOP MONDAY WITH BREEZY NORTHWEST WINDS. MONDAY AFTERNOON
TEMPERATURES WILL RISE TO THE MID 50S TO ARND 60 DEGREES. WRAP
AROUND MOISTURE WILL BRING MOSTLY CLOUDY SKIES TO START THE
DAY...WITH CHANCE OF RAIN SHOWERS THROUGH MIDDAY. AS THE
ANTI-CYCLONIC FLOW GRADUALLY BUILDS IN FROM CENTRAL/NORTHERN PLAINS
INTO THE WESTERN GREAT LAKES LATER MONDAY. THUS EXPECT DIFFLUENT
FLOW TO INHIBIT PRECIP CHANCES BY THE AFTN HOURS. HIGH PRESSURE WILL
SLIDE INTO THE SOUTHERN PLAINS...AND INFLUENCE THE WEATHER ACROSS
THE WESTERN GREAT LAKES REGION. THIS WILL ALLOW WINDS TO TURN
SLIGHTLY NORTH LATE MONDAY NIGHT.
REGARDING TEMPERATURES MONDAY NIGHT...WITH MOSTLY CLEAR SKIES
ANTICIPATED AND DECREASING WINDS...EXPECT TEMPS WILL EFFICIENTLY
RADIATE AT NIGHT. OVERNIGHT LOWS UNDER MOSTLY CLEAR SKIES FALLING TO
THE LOW 40S. ACROSS FAR NORTHWEST IL TEMPERATURES COULD RADIATE INTO
THE UPR 30S.
IN ADDITION TO THE RADIATING TEMPS MAY BE THE DEVELOPMENT OF PATCHY
FOG. WITH THE ANTICIPATION OF SHOWERS AND THUNDERSTORMS SUNDAY
EVENING THROUGH MONDAY MORNING...THIS ADDED MOISTURE AT THE SFC
COULD AID IN THE DEVELOPMENT OF PATCHY FOG.
TUESDAY THROUGH SATURDAY...
ANTI-CYCLONIC FLOW WILL PROVIDE QUIET WEATHER FOR TUE WITH MINIMAL
CLOUD COVER ACROSS THE GREAT LAKES REGION. MID-LVL RIDGE ACROSS THE
CENTRAL PLAINS BEGINS TO SLIDE EAST WEDNESDAY. THIS WILL PROVIDE
WARMING TEMPS BUT DRY TO NORTHERN IL/NORTHWEST IN. THIS RIDGE AXIS
WILL QUICKLY PIVOT EAST WITH RETURN FLOW MOISTURE FROM THE GULF
BEGINNING TO DRIFT NORTH INTO THE OZARKS EARLY THUR. ENSEMBLES ARE
BEGINNING TO INDICATE THE NEXT CHANCE FOR SHOWERS POSSIBLY
THUNDERSTORMS WOULD ARRIVE THUR INTO FRI. THIS IS ASSOCIATED WITH A
SLOW MOVING SHORTWAVE THAT STRENGTHENS ACROSS THE MISSOURI VALLEY
LATE WEEK...AND PUSHES NORTHEAST ACROSS THE GREAT LAKES REGION EARLY
NEXT WEEKEND. ENSEMBLES ARE ALSO ADVERTISING COOLER TEMPS SAT IN THE
UPR 40S TO LOW 50S...HOWEVER CONFIDENCE REMAINS LOW AT THIS POINT.
BEACHLER
&&
.FIRE WEATHER...
413 AM CDT
AS MENTIONED ABOVE...UNSEASONABLY WARM CONDITIONS ARE EXPECTED
TODAY. DEWPOINTS CURRENTLY IN THE UPPER 50S/LOWER 60S ARE LIKELY TO
FALL SOMEWHAT THIS AFTERNOON AS FULL SUNSHINE AND STRONG WINDS
PROMOTE DEEP MIXING ALLOWING SOME OF THE LOWER DEWPOINTS ALOFT TO
MIX TO THE SURFACE. DEWPOINTS SUNDAY AFTERNOON FELL INTO THE MID 50S
UPSTREAM OVER ARKANSAS AND SOUTHERN MISSOURI WHERE TEMPS PEAKED NEAR
90 AND SEE NO REASON THEY WONT FOLLOW SUIT HERE THIS AFTERNOON.
ASSUMING WE CAN MAINTAIN AT LEAST MID 50 DEWPOINTS...THEN RH VALUES
WOULD REMAIN ABOVE RED FLAG CRITERIA (25%). HOWEVER...AS WINDS BEGIN
TO GUST TO 40 MPH THIS AFTERNOON EXPECT A VERY HIGH FIRE DANGER FOR
QUICKER DRYING FUELS SUCH AS GRASS. PLAN TO HIGHLIGHT THIS POTENTIAL
IN FWF AND HWO.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* GUSTY SOUTHWEST WINDS BECOMING WEST AFTER 07Z.
* GUSTY NORTHWEST WINDS ON MONDAY.
* BKN MVFR CIGS OVERSPREADING THE AREA AFTER 12Z.
MERZLOCK
//DISCUSSION...UPDATED 06Z...
RADAR TRENDS INDICATE MORE CONCENTRATED AREA OF SHOWERS AND
THUNDERSTORMS HAVE NOW DEVELOPED FROM THE KANKAKEE AREA SWWD TO
AROUND BLOOMINGTON IL. THESE STORMS WILL CONTINUE TO MOVE NE
ACROSS NWRN INDIANA AND EAST CENTRAL IL THROUGH 07Z.
COLD FRONT NOW PASSING ACROSS NWRN INDIANA AND EAST CENTRAL IL
WILL CLEAR THE FORECAST AREA BY 07Z. THIS WILL END ANY
THUNDERSTORM THREAT REMAINING OVER THESE AREAS. IN THE WAKE OF THE
COLD FRONT...WINDS WILL TURN WESTERLY...AND REMAIN GUSTY TO
AROUND 20 KT...USHERING MUCH DRIER AIR ACROSS THE REGION.
BY 12Z MON...COLD ADVECTION STRATOCUMULUS WRAPPING ESEWD ACROSS
THE UPPER MS VALLEY WILL OVERSPREAD NRN IL...AND EVENTUALLY
DEVELOP INTO NWRN INDIANA AFTER 12Z. THESE CLOUDS ARE EXPECTED TO
DEVELOP INTO A BKN HIGHER RANGE MVFR DECK THROUGH EARLY AFTERNOON
BEFORE SCATTERING OUT LATE IN THE DAY AS UPPER LEVEL COLD POOL
SHIFTS EAST...ACROSS THE LOWER GREAT LAKES REGION.
MAIN CONCERN TOMORROW WILL BE GUSTY WEST WINDS TO 25 KT...THAT
WILL BECOME MORE NWLY BY AFTERNOON.
WINDS WILL DIMINISH TO LIGHT NORTHERLY AFTER 00Z TUE AS HIGH
PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES AND SURFACE
TEMPERATURES DROP.
MERZLOCK
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* HIGH CONFIDENCE IN WIND FCST.
* HIGH CONFIDENCE IN VFR FCST THROUGH TONIGHT.
* MEDIUM CONFIDENCE IN MVFR CIG DEVELOPING EARLY MONDAY MORNING.
MERZLOCK
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY...VFR. LAKE BREEZE IN THE AFTERNOON.
WEDNESDAY...VFR.
THURSDAY...MVFR POSSIBLE. CHANCE OF SHOWERS/THUNDERSTORMS.
FRIDAY...MVFR POSSIBLE. CHANCE OF SHOWERS.
SATURDAY...MVFR POSSIBLE. CHANCE OF SHOWERS. CMS
MERZLOCK
&&
.MARINE...
250 PM CDT
LOW PRESSURE ACROSS SOUTHEASTERN MINNESOTA WILL CONTINUE TO DEEPEN
AND TRANSITION NORTHEAST TOWARDS LAKE SUPERIOR BY TOMORROW MORNING.
A WARM FRONT CONTINUES TO LIFT NORTH ACROSS THE LAKE...PULLING WINDS
SOUTHERLY FROM THE EAST TO SOUTHEAST. THE GRADIENT WILL TIGHTEN
THROUGH THE EVENING HOURS...AND MAINTAINED THE GALE WARNING FOR
THE NEARSHORE LOCATIONS. WHILE GALE GUSTS WILL LIKELY BE FEW AND
FAR BETWEEN...HAD A HARD TIME NOT KEEPING THE MENTION GOING
THROUGH THE EVENING. THE GALE WARNING EXPIRES TONIGHT BEYOND
MIDNIGHT. WINDS HAVE MAINTAINED EARLIER THINKING ACROSS THE OPEN
WATERS...IN THAT THE COOLER LAKE IS STABILIZING THE AIRMASS OVER
THE LAKE AND STRONG GUSTS ARE NOT WORKING DOWN TO THE SURFACE
THERE. WINDS WILL THEN TURN WESTERLY AS A COLD FRONT SLIPS ACROSS
THE LAKE. THERE IS STILL SOME QUESTION ABOUT LOW END GALES
TOMORROW AFTERNOON AND EVENING ACROSS THE NORTHERN HALF OF THE
LAKE AS THE GRADIENT REMAINS TIGHT. A RIDGE WILL THEN BUILD ACROSS
THE LAKE AND WINDS WILL STEADILY DIMINISH.
SHEA
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...NEARSHORE WATERS UNTIL 1
AM MONDAY.
&&Hazardous weather outlook, Apr 10, 7:20 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 720 PM CDT SUN APR 10 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 120030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 720 PM CDT SUN APR 10 2011 /820 PM EDT SUN APR 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF GOLF BALLS. BRIEF HEAVY DOWNPOURS. CLOUD TO GROUND LIGHTNING. POSSIBLY AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS FAR WEST CENTRAL ILLINOIS THIS EVENING...AND WILL FURTHER DEVELOP THROUGH THE REMAINDER OF THIS EVENING. THUNDERSTORMS ARE THEN EXPECTED TO BECOME MORE WIDESPREAD AS THEY MOVE EAST ACROSS THE OUTLOOK AREA THIS EVENING AND OVERNIGHT...ESPECIALLY SOUTH OF INTERSTATE 80. DISCUSSION: A COLD FRONT CONTINUES TO MOVE EAST ACROSS CENTRAL IOWA THIS AFTERNOON. AHEAD OF THIS FRONT...VERY WARM TEMPERATURES CONTINUE ACROSS ILLINOIS AND INDIANA. THUNDERSTORM DEVELOPMENT CONTINUES TO INCREASE THIS EVENING AND WILL CONTINUE THROUGH TONIGHT. MODERATE INSTABILITY AND STRONG WINDS ABOVE THE SURFACE WILL CREATE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. THE PRIMARY THREATS WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS...BUT CONDITIONS ARE ALSO FAVORABLE FOR TORNADOES... HOWEVER IT NOW APPEARS MOST OF THE STORMS WILL FORM INTO A LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-120030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 720 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS AT TIMES TODAY WILL CONTINUE INTO TONIGHT. GALES WILL CREATE HAZARDOUS CONDITIONS IN THE ILLINOIS AND INDIANA NEARSHORE WATERS. IN ADDITION...THUNDERSTORMS ARE LIKELY THIS EVENING...SOME MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-120030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 720 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. OCCASIONAL THUNDERSTORMS ARE LIKELY TONIGHT OVER NORTHERN PORTIONS OF THE LAKE...WITH THUNDERSTORMS LIKELY OVER SOUTHERN PORTIONS OF THE LAKE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY OVER SOUTHERN PORTIONS OF THE LAKE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
In the hours before
Local storm report, Apr 10, 10:16 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL ROSCOE 42.42N 89.01W
04/10/2011 E0.75 INCH WINNEBAGO IL AMATEUR RADIO
DIME SIZED HAIL AT ROSCOE ROAD AND IL ROUTE 25.
&&
RCSpecial weather statement, Apr 10, 10:49 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1049 PM CDT SUN APR 10 2011
ILZ019-021>023-032-033-039-110445-
FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL-
WILL IL- 1049 PM CDT SUN APR 10 2011
...SPECIAL WEATHER STATEMENT...
AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PONTIAC TO 40 MILES
SOUTHWEST OF FLANAGAN...MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
KINSMAN... EMINGTON... VERONA...
SAUNEMIN... DWIGHT... CAMPUS...
SOUTH WILMINGTON... REDDICK... GARDNER...
FAIRBURY... EAST BROOKLYN... CABERY...
BUCKINGHAM... BRACEVILLE... UNION HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4061 8846 4062 8858 4075 8859 4075 8894
4091 8894 4120 8878 4127 8754 4043 8798
4039 8825 4040 8846
BIRKSpecial weather statement, Apr 10, 11:42 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1142 PM CDT SUN APR 10 2011
ILZ022-023-032-033-039-INZ001-002-010-011-019-110545-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-
LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL-
1142 PM CDT SUN APR 10 2011
...SPECIAL WEATHER STATEMENT...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER TO CLIFTON
TO GIBSON CITY...MOVING NORTHEAST AT 50 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAXTON... MELVIN... DANFORTH...
SCHERERVILLE... CEDAR LAKE... THAWVILLE...
ST. ANNE... ROBERTS... LODA...
NEW CHICAGO... MERRILLVILLE... HOBART...
CROWN POINT... HOPKINS PARK... GILMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4057 8846 4136 8778 4170 8693 4091 8693
4091 8698 4084 8699 4083 8709 4048 8709
4048 8793 4040 8793 4040 8846
BIRKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 53 min |
| Apr 10, 9:32 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle, Winnebago | 43 min |
| Apr 10, 10:49 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee, Livingston | 56 min |
| Apr 10, 11:42 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee | 63 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 39 min |
| Apr 11, 12:45 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 45 min |
| Apr 11, 1:17 AM CDT | Small Craft Advisory | LOT | 9 hr | |
| Apr 11, 2:55 AM CDT | Gale Warning | LOT | 6 hr | |
| Apr 11, 1:47 AM CDT | Special Weather Statement | LOT | Benton | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.